Journal of the European Mathematical Society


Full-Text PDF (300 KB) | Metadata | Table of Contents | JEMS summary
Volume 18, Issue 12, 2016, pp. 2691–2732
DOI: 10.4171/JEMS/651

Published online: 2016-11-21

Orthosymplectic Lie superalgebras, Koszul duality, and a complete intersection analogue of the Eagon–Northcott complex

Steven V Sam

We study the ideal of maximal minors in Littlewood varieties, a class of quadratic complete intersections in spaces of matrices. We give a geometric construction for a large class of modules, including all powers of this ideal, and show that they have a linear free resolution over the complete intersection and that their Koszul dual is an infinite-dimensional irreducible representation of the orthosymplectic Lie superalgebra. We calculate the algebra of cohomology operators acting on this free resolution. We prove analogous results for powers of the ideals of maximal minors in the variety of length 2 complexes when it is a complete intersection, and show that their Koszul dual is an infinite-dimensional irreducible representation of the general linear Lie superalgebra.

This generalizes work of Akin, Józefiak, Pragacz, Weyman, and the author on resolutions of determinantal ideals in polynomial rings to the setting of complete intersections and provides a new connection between representations of classical Lie superalgebras and commutative algebra. As a curious application, we prove that the cohomology of a class of reducible homogeneous bundles on symplectic and orthogonal Grassmannians and 2-step flag varieties can be calculated by an analogue of the Borel–Weil–Bott theorem.

Keywords: Complete intersections, minimal free resolutions, classical Lie superalgebras, Koszul duality, Howe duality

Sam Steven V: Orthosymplectic Lie superalgebras, Koszul duality, and a complete intersection analogue of the Eagon–Northcott complex. J. Eur. Math. Soc. 18 (2016), 2691-2732. doi: 10.4171/JEMS/651